or Connect
DenimBlog.com › Welcome to the DenimBlog Community! › Womens Designer Jeans › Ladies Lounge › After 4 years, I finally did it!!
New Posts  All Forums:Forum Nav:

After 4 years, I finally did it!!

post #1 of 8
Thread Starter 
I am no longer on the depo shot.
My next shot was due today, so yesterday I went and switched to the nuva ring.
It's okay, but every once in a while I can feel it...
I'm so scared b/c in 3 weeks I will get my first period in about 4 years... I'm hoping that the nuva ring will make my pms less severe (or go away all together. lol)
Something that confuses me though, about 6 months ago, when I got my depo shot, the Dr. finally told me about the concerns with women being on the shot longer than 2 years & bone density loss (the main reason I decided to switch), but when I was talking to the Dr yesterday (a different one) she said people shouldn't be worried about the effects of depo and possible bone density loss, unless they're in they're in their 30s & up.
post #2 of 8
The doctors are still saying very differnt things on it.. In the area that I call on here from Sarasota to south tampa and over to Lakeland the only GYN offices that still use DEPO our the ones that are concerned the patients cant follow normal birthcontrol like nuva ring, or Oral contraceptives.. for those patients they do still use the shots and sometimes its a very young patient population..

as to the majority of GYN that I call on in the commercial sector they do not use Depo at all anymore and have fewer then 5 patients that still demand depo.. the risks for bone density and osteoperosis are too great and not worth it.. you sacrifice safety and other health for convience by taking the shot.

I cant understand while some GYN's still try to back up the belief that depo wont harm a woman;s bones until the 30;s.. its true that up to your twenties are prime bone building years and its also true that your oseoclastic activity is much slower then your very high osteoblastic activity in your twenties but its still not safe...

for example steriod use ( as little as 7.5 examples prednisone, etc) in as little as 6 months can cause significant bone loss and lower bone density.. its imparative that a patient be on a bisphosphonate threapy to prevent bone loss and residronate is the only one that carries a prevention indication for sterioid induced osteoperosis.

The biggest concern with your bones is the trabecular bone quality ( the inner stuts that make up the strength of you bones) the cortical bone is the outside bone shell. once the inner struts are depleted they cant be built back.. and that what makes bone extremely weak.. corticle bone can be increased as is shown in increased BMD( bone minearl density) but the inner struts are what provide the actual strength.. example the use of flouride as a drug threapry bulit high BMD but it was all outside corticle shell and the patients fractured like broken china plates.. ( a drug called forteo claims loosely to build trabecular bone bu tnot with much signigicance and its a last resort for those that are failing on other threapies and cant be used long term due to a black box warning since it cause osteocarcenoma ( bone cancer) in rats)

bmd isnt the only concern in better bone health its just one element of the puzzle.. but in most practioners opinions anything that is depleting bone and puts your precious innertrabecular bone at risk isnt worth it. there are plenty of other safe Birth control methods to choose instead..

I think you will love the nuva ring.. my offices rave about it.. I have never tried it but my bff uses it and she loves it too
post #3 of 8
I have known a few girls who had the depo shot and they gained like 30-40 pounds in like 2 months. And I heard it's hard to lose the weight. Did this happen to you at all?

Are your periods bad? Like super painful? I personally don't think it is a good idea to not have a period. I find that going against nature like that is bad, but this is just my personal opinion.

I hope your new birth control option works great for you! The pill worked great for me. Made my periods more manageable. Good luck girlie!
post #4 of 8
^ I agree. I just advised my daughter to stay away from anything that messes with the cycle and hence with mother nature. i took the pill for "only" 9 years in my 20s and then stopped for good. I don't like anything that's not natural; and then we wonder why the rate of cancer cases is through the roof nowadays... But that's just my opinion
post #5 of 8
Thread Starter 
Quote:
Originally Posted by plastic_alligator View Post
I have known a few girls who had the depo shot and they gained like 30-40 pounds in like 2 months. And I heard it's hard to lose the weight. Did this happen to you at all?

Are your periods bad? Like super painful? I personally don't think it is a good idea to not have a period. I find that going against nature like that is bad, but this is just my personal opinion.

I hope your new birth control option works great for you! The pill worked great for me. Made my periods more manageable. Good luck girlie!
I gained about 20 lbs in 4 years.
When I first joined the forum I was a size 23, now I'm a 25/26.
My periods were horrible.
I know a lot of females say it's not normal to not have a period, but for me, my periods weren't normal.
At first it was. little cramping. nothing advil/aleve/tylenol didn't fix.
But then as the years went on it got worse.

**TMI**



Before I went on the depo shot, when I got my period I'd have really bad cramping (I'd take like 4 advil/aleves at one time, and the symptoms never went away). I wouldn't have an appetite, and wouldn't eat anything, but I would throw up. And that was monthly. And when I did eat I'd throw up more than once (One time I ate 4 startburst like candies and threw up 4 times!).
Then there was a feeling that I could only describe as bloated. I felt like I was pregnant... I would go to the bathroom, and there was no blood. It was only in the tampon. It didn't come out when I peed. It really felt like the blood was just sitting in my uterus.


When I told the Drs they told me to go on BC, because I may or may not have endometriosis (sp?)

I have to take the ring out tomorrow. And I'm nervous about getting my period (Insert nail biting icon here)
post #6 of 8
I went from the Depo shot (9 years) to the Nuva Ring last fall.

I just change my ring every three weeks because I can't imagine having a period again. Totally fine for you, and saves me thousands on lady products.

I also had terrible periods, and being able to avoid them was a huge part of picking my hbc.
post #7 of 8
Thread Starter 
I actually just got it this past weekend. It wasn't bad at all (thankfully). It was very light.
The only thing that sucked is that I had cramping since I took the nuva ring out, until yesterday, when I re-inserted the new one
post #8 of 8
oh boy, I know this thread is buried in the dirt, but I tried the Nuva Ring some months ago and let me tell you- it was horrible. I gained about 20 lbs, guys got freaked out by it (lol) and the worst part is- if you gain weight while you're on it, its impossible to lose. I went to the gym every single day for 2 hours and to no avail. After I resumed my normal BC (pill Yaz) 15 lbs melted away. Maybe the ring just didn't work for me, but i definitely wouldn't recommend it to anyone!
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Ladies Lounge
DenimBlog.com › Welcome to the DenimBlog Community! › Womens Designer Jeans › Ladies Lounge › After 4 years, I finally did it!!